Alert archive / Indiana / Special Weather Statements in 2021

Special Weather Statement, NWS Louisville, KY

June 19, 2021Harrison County, Indiana

NWS Louisville, KY issued this special weather statement at Jun 19, 2021, 12:02 PM EDT for Harrison County, Indiana. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 19, 2021, 12:02 PM EDT (16:02 UTC)
Expired
Jun 19, 2021, 12:30 PM EDT
In force
28 min
Issued by
NWS Louisville, KY

County Harrison County, IN

The radar

The Louisville radar (KLVX), 50 km from the middle of the area, began a volume at 16:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 4.0 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2021-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 50 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2021-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -36 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
50 J/kg
Mixed-layer CIN
-239 J/kg
Mixed-layer LCL
1041 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-36 m²/s²
0-3 km storm-relative helicity
-33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

129 
WWUS83 KLMK 191602
SPSLMK

Special Weather Statement
National Weather Service Louisville KY
1202 PM EDT Sat Jun 19 2021

INZ076-077-084-090-091-191630-
Crawford-Orange-Washington-Floyd-Harrison-
1202 PM EDT Sat Jun 19 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN HARRISON...NORTHEASTERN
CRAWFORD...NORTHWESTERN FLOYD...SOUTHEASTERN ORANGE AND SOUTHWESTERN
WASHINGTON COUNTIES...

At 1201 PM EDT, a strong thunderstorm was located 10 miles northeast
of English, moving southeast at 45 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Corydon, English, Carefree Town, Galena, Palmyra, Marengo, Milltown,
Greenville, Hardinsburg and Crandall.

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3848 8607 3841 8599 3841 8597 3840 8597
      3840 8589 3838 8584 3812 8620 3842 8656
      3858 8629
TIME...MOT...LOC 1601Z 302DEG 42KT 3845 8633 

$$

EBW

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at Jun 19, 11:06 AM EDT, 56 minutes earlier.

Area forecast discussion, Jun 19, 11:06 AM EDT, 56 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
1106 AM EDT Sat Jun 19 2021

.Forecast Update...
Issued 1106 AM EDT Sat Jun 19 2021

Impressive MCS development overnight from MO/IA through IL and IN to
OH and northern KY produced instances of large hail, damaging winds,
and copious amounts of rainfall. CoCoRaHS reports show a swath of 3-
5 inches of rain from eastern Illinois to southwest Ohio. Locally,
in Trimble County CoCoRaHS volunteers (see cocorahs.org to sign up)
reported 3.17", 3.47", and 4.17" 24-hour rainfall amounts. Flooding
did occur in these areas overnight, but most areas have dried out
this morning with just a few spots still holding on to some water.

An earlier MCS over central Illinois has dissipated but new storms
have gone up along its outflow boundary and are located just ahead
of a weak 5H shortwave trof. A low level jet reaching from the
central Plains plus a weak upper impulse and left-over surface
boundaries are resulting in new development over western Illinois as
well. These areas of convection are in a corridor of 1.5-1.8"
precipitable water values and effective bulk shear over 40 knots.

The leading storms crossing the Wabash at this time have done a good
job maintaining their intensity. They will continue to head ESE into
southwest Indiana. Radar presentations have shown higher winds,
around 45kt, about 1500 feet above the ground, and a recent surface
observation out of Lawrenceville, Illinois reported a 38kt gust.
Gusty winds will continue to be the primary threat from these
storms.

However, similar to earlier storms, weakening is expected as they
approach the Ohio River and cross into Kentucky, especially south of
I-64 into area of weaker shear and low level capping. Also, as of
15Z the outflow from the storms was just beginning to move out ahead
of the convection.

Additional widely scattered storms may still develop late this
afternoon into this evening as we attain maximum destabilization and
the cap may weaken slightly, plus any left-over boundaries. These
storms would present a gusty wind threat, especially north of I-64,
and locally heavy downpours.

Will lower afternoon maximum temps in southern Indiana and north
central Kentucky in area of widespread clouds and waves of storms.

&&

.Short Term...(Today and tonight)
Issued at 300 AM EDT Sat Jun 19 2021

Fast WNW flow across IL/IN, with a quasi-stationary sfc front
oriented nearly parallel, has created a setup favorable for training
thunderstorms and flooding rains. SVR threat never really managed to
expand south into our area as storms ran up against a stout cap
between 800-750 mb, but we did see repeated heavy rains from
Jefferson County, IN into Trimble and Henry Counties in KY.

Main challenge in the short-term is how upstream convection across
central Illinois will evolve overnight through midday Saturday.
Fairly extensive moderate rain will exit the Bluegrass region in the
next couple hrs, and a small non-severe band of TS will brush some
of our southern Indiana counties. The latter could aggravate ongoing
flooding concerns if it manages to impact Jefferson County. Most of
the area will remain in a lull until daybreak, but just after
sunrise we'll look for the storms currently over Illinois to drop
into southern Indiana. A decent cold pool push will provide some
wind potential, but as storms get this far south the window of
opportunity for severe wind is fairly narrow before they gust
themselves out.

All that being said, the bigger threat is heavy rain, especially in
areas that already saw heavy rain rarlier in the night. Will let the
Flash Flood Watch ride for our small pocket of southeast IN and
north central KY, as those areas can't really handle another round
of heavy rain.

The incoming convection will be in a weakening state and likely
dissipate before midday, leaving a mostly rain-free afternoon.
However, a very warm and muggy air mass with plenty of leftover
boundaries will continue to support slight chance POPs, as isolated
convection is possible mainly north of I-64 where the cap will be
weakest. With more cloud cover in play, temps won't be quite as hot
as Friday but you'll still know it's June, especially given
dewpoints hovering close to 70.

.Long Term...(Sunday through Friday)
Issued at 325 AM EDT Sat Jun 19 2021

The weekend will end hot and humid, and mostly dry as we remain
between the quasi-stationary boundary to our north across northern
IL/IN/OH and the tropical system out of the Gulf of Mexico that will
be AL/GA Sunday. The model trend looks to keep us dry through the
first part of Monday with highs on Sunday once again around 90
degrees.

Strong June cold front associated with a deep surface low moving
across the Great Lakes will slide across southern IN and central KY
on Monday. The front will transverse the Ohio Valley from the
southwest to the northeast as it propagates through our CWA. We
could see the initial onset of precipitation Monday morning across
southern IN and across the Ohio River as the front pushes east-
southeast through the afternoon. Given the timing of this frontal
passage we could see a line of strong convection with heavy
precipitation form in the afternoon/evening west of I-65 and then
exit out of the CWA Monday night. We will have to continue to
monitor this situation for potential severe weather given the
instability ahead of the front. Highs Monday will reach the upper
80s with dew points near 70 degrees.

Significant changes come to our weather behind the front as a strong
surface high drops in across the Ohio Valley Tuesday into Wednesday.
This will provide some very nice weather for a couple of days. Highs
will be nearly 10 degrees below seasonal normals in the mid 70s
across our CWA on Tuesday. Upper level ridging will begin to build
eastward over Texas as the surface high pushes off to the east.
Temperatures will begin to warm back up but stay dry as highs warm
to near 80.

Precipitation chances return as we go into the end of the week and
start of the weekend. There still remains some model differences on
the development and timing of a upper level wave that works through
Ohio Valley. For now continue to go with a model blend for the end
of the period.

&&

.Aviation...(12Z TAF Issuance)
Issued at 145 AM EDT Sat Jun 19 2021

IMPACTS: Showers & t'storms across the Ohio Valley this morning for
LEX/SDF/HNB.

DISCUSSION: Radar shows clusters of showers and thunderstorms
stretching across southern IN into northeastern KY with other
clusters of storms in west-central Indiana and back into southern
IA/ west-central IL. These areas of convection are firing along
stalled boundary. Some of these convective clusters will be passing
by SDF/LEX around 09z with a more prominent area between 12z to 15z
for HNB/SDF. Some of these storm could have heavy rain and strong
convective winds that could reduce VIS to MVFR to IFR with heavier
storms.

After the morning convection/showers it looks to be breezy out of
the SW around 10 kts and some gusts near 15kts. While there could be
an isolated storm or two this afternoon not enough to mention in the
TAF at this time.

CONFIDENCE: Medium confidence in timing of thunderstorms.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...None.
KY...None.
&&

Update...13
Short Term...RAS
Long Term...BTN
Aviation...BTN
Hazardous weather outlook, Jun 19, 10:10 AM EDT, 1 hour 52 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
1010 AM EDT Sat Jun 19 2021

KYZ061>065-070>078-081-082-201415-
Butler-Edmonson-Hart-Green-Taylor-Logan-Warren-Simpson-Allen-Barren-
Monroe-Metcalfe-Adair-Russell-Cumberland-Clinton-
Including the cities of Morgantown, Brownsville, Horse Cave,
Greensburg, Campbellsville, Russellville, Bowling Green, Franklin,
Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia,
Jamestown, Burkesville, and Albany
1010 AM EDT Sat Jun 19 2021 /910 AM CDT Sat Jun 19 2021/

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Thunderstorms are likely Monday. Some of the stronger storms could
produce heavy rainfall and gusty winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed Monday into Monday night.

&&

More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-066-067-201415-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-
Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford-
Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle-
Garrard-Madison-Casey-Lincoln-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport,
Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield,
Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford,
Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana,
Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle,
Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester,
Hodgenville, Lebanon, Danville, Lancaster, Richmond, Liberty,
and Stanford
1010 AM EDT Sat Jun 19 2021 /910 AM CDT Sat Jun 19 2021/

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...Today and Tonight.

Scattered storms will be possible this afternoon and evening. A few
of the stronger storms will be capable of producing locally gusty
winds and heavy rainfall.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Thunderstorms are likely on Monday. Some of the stronger storms
could produce heavy rainfall and gusty winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed at times today and Monday.

&&

More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.

13

In the hours before

Special weather statement, Jun 19, 7:15 AM EDT, 4 hours 47 minutes before
Special Weather Statement
National Weather Service Louisville KY
715 AM EDT Sat Jun 19 2021

INZ076>078-083-084-089>092-191200-
Crawford-Orange-Washington-Floyd-Clark-Perry-Dubois-Scott-Harrison-
715 AM EDT Sat Jun 19 2021

...GUSTY THNUNDERSTORM WINDS WILL AFFECT SOUTHERN INDIANA...

At 714 AM EDT/614 AM CDT/, radar indicated strong thunderstorms were
located along a line extending from near Brownstown to near
Petersburg. Movement was southeast at 40 mph.

Winds in excess of 40 mph are possible with these storms.

Locations impacted include...
Jasper, Scottsburg, Salem, Paoli, English, Carefree Town, Vienna,
Charlestown, Huntingburg and Austin.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3851 8707 3851 8700 3849 8695 3850 8688
      3853 8683 3853 8668 3869 8668 3869 8631
      3877 8628 3878 8620 3878 8614 3876 8594
      3873 8587 3881 8578 3853 8551 3803 8678
      3810 8677 3812 8681 3821 8679 3820 8707
TIME...MOT...LOC 1114Z 331DEG 36KT 3892 8601 3845 8733

RAS
Special weather statement, Jun 19, 7:53 AM EDT, 4 hours 9 minutes before
Special Weather Statement
National Weather Service Louisville KY
753 AM EDT Sat Jun 19 2021

INZ077>079-092-KYZ032-191230-
Washington-Jefferson-Clark-Scott-Trimble-
753 AM EDT Sat Jun 19 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT JEFFERSON...CLARK...
SCOTT...SOUTHEASTERN WASHINGTON AND NORTHWESTERN TRIMBLE COUNTIES...

At 752 AM EDT, radar indicated strong thunderstorms were located
along a line extending from 9 miles west of Osgood to 9 miles
southeast of Vernon to near Scottsburg to 6 miles southeast of Salem.
Movement was southeast at 40 mph.

Winds in excess of 40 mph are possible with these storms.

Locations impacted include...
Madison, Scottsburg, Salem, Vienna, Charlestown, Austin, Lexington,
Hanover, Blue River and New Pekin.

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Louisville.

LAT...LON 3869 8520 3874 8527 3874 8533 3873 8533
      3865 8526 3852 8551 3840 8582 3841 8599
      3859 8611 3882 8571 3882 8561 3885 8561
      3885 8557 3888 8557 3888 8554 3891 8553
      3891 8520
TIME...MOT...LOC 1152Z 291DEG 36KT 3909 8546 3888 8550 3863 8571 3853
8603

EBW
Special weather statement, Jun 19, 8:27 AM EDT, 3 hours 35 minutes before
Special Weather Statement
National Weather Service Louisville KY
827 AM EDT Sat Jun 19 2021

INZ090>092-KYZ028>034-191300-
Floyd-Clark-Harrison-Jefferson-Oldham-Shelby-Bullitt-Henry-Hardin-
Trimble-
827 AM EDT Sat Jun 19 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
HARRISON...SOUTH CENTRAL CLARK...SOUTHEASTERN FLOYD...OLDHAM...
NORTHWESTERN SHELBY...SOUTHEASTERN TRIMBLE...HENRY...JEFFERSON...
NORTH CENTRAL HARDIN AND NORTHWESTERN BULLITT COUNTIES...

At 827 AM EDT, radar indicated strong thunderstorms were located
along a line extending from near Bedford to Prospect to near Corydon.
Movement was southeast at 30 mph.

Winds in excess of 40 mph are possible with these storms.

Locations impacted include...
Louisville, Jeffersonville, New Albany, Jeffersontown, St. Matthews,
Shively, Shelbyville, Lyndon, La Grange and Middletown.

If outdoors, consider seeking shelter inside a building.

To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Louisville.

LAT...LON 3858 8521 3860 8508 3856 8506 3856 8501
      3851 8503 3852 8498 3849 8499 3845 8491
      3844 8494 3846 8495 3843 8495 3814 8540
      3815 8542 3794 8599 3800 8600 3799 8603
      3818 8619 3837 8563 3863 8523
TIME...MOT...LOC 1227Z 317DEG 27KT 3858 8522 3833 8560 3814 8617

EBW
Special weather statement, Jun 19, 11:30 AM EDT, 32 minutes before
Special Weather Statement
National Weather Service Louisville KY
1130 AM EDT Sat Jun 19 2021

INZ076-077-083-084-191615-
Crawford-Orange-Washington-Dubois-
1130 AM EDT Sat Jun 19 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT DUBOIS...NORTHWESTERN
CRAWFORD...ORANGE AND NORTHERN WASHINGTON COUNTIES...

At 1129 AM EDT, radar indicated strong thunderstorms were located
along a line extending from near Bedford to Owensville. Movement was
southeast at 50 mph.

Winds of 30-40 mph are possible with these storms.

Locations impacted include...
Jasper, Salem, Paoli, Huntingburg, Ferdinand, Orleans, French Lick,
Stampers Creek, Orangeville and Holland.

If outdoors, consider seeking shelter inside a building.

To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Louisville.

LAT...LON 3851 8707 3851 8700 3849 8695 3851 8693
      3850 8688 3853 8683 3853 8668 3869 8668
      3869 8631 3877 8628 3878 8620 3878 8616
      3875 8590 3873 8589 3871 8589 3820 8689
      3820 8707
TIME...MOT...LOC 1529Z 288DEG 46KT 3889 8647 3828 8767

EBW
Special weather statement, Jun 19, 12:02 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Louisville KY
1202 PM EDT Sat Jun 19 2021

INZ076-077-084-090-091-191630-
Crawford-Orange-Washington-Floyd-Harrison-
1202 PM EDT Sat Jun 19 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN HARRISON...NORTHEASTERN
CRAWFORD...NORTHWESTERN FLOYD...SOUTHEASTERN ORANGE AND SOUTHWESTERN
WASHINGTON COUNTIES...

At 1201 PM EDT, a strong thunderstorm was located 10 miles northeast
of English, moving southeast at 45 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Corydon, English, Carefree Town, Galena, Palmyra, Marengo, Milltown,
Greenville, Hardinsburg and Crandall.

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3848 8607 3841 8599 3841 8597 3840 8597
      3840 8589 3838 8584 3812 8620 3842 8656
      3858 8629
TIME...MOT...LOC 1601Z 302DEG 42KT 3845 8633

EBW

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 9:56 PM EDTSevere Thunderstorm WarningLMKHarrison34 min
Jun 18, 10:03 PM EDTSpecial Weather StatementLMKScott27 min
Jun 18, 10:17 PM EDTSpecial Weather StatementLMKNicholas28 min
Jun 18, 11:20 PM EDTSpecial Weather StatementLMKTrimble25 min
Jun 18, 11:27 PM EDTSevere Thunderstorm WarningLMKTrimble33 min
Jun 18, 11:48 PM EDTSpecial Weather StatementLMKHenry, Trimble27 min
Jun 19, 12:22 AM EDTFlash Flood WarningLMKTrimble6 hr
Jun 19, 12:28 AM EDTSpecial Weather StatementLMKHenry, Trimble32 min
Jun 19, 12:48 AM EDTSpecial Weather StatementLMKTrimble27 min
Jun 19, 1:05 AM EDTFlash Flood WarningLMKHenry6 hr
Jun 19, 1:14 AM EDTSpecial Weather StatementLMKHarrison, Scott31 min
Jun 19, 1:46 AM EDTSpecial Weather StatementLMKBourbon, Fayette, Harrison, Scott44 min
Jun 19, 1:51 AM EDTFlash Flood WarningLMKHenry5 hr
Jun 19, 2:28 AM EDTAreal Flood AdvisoryLMKFranklin, Scott3 hr
Jun 19, 7:53 AM EDTSpecial Weather StatementLMKTrimble37 min
Jun 19, 8:27 AM EDTSpecial Weather StatementLMKHenry, Jefferson, Oldham33 min
Jun 18, 10:29 PM EDTSevere Thunderstorm WarningLMKJefferson, Scott31 min
Jun 18, 10:59 PM EDTSpecial Weather StatementLMKJefferson31 min
Jun 18, 11:39 PM EDTFlash Flood WarningLMKJefferson6 hr
Jun 18, 11:50 PM EDTSpecial Weather StatementLMKOrange, Washington25 min
Jun 19, 12:12 AM EDTSpecial Weather StatementLMKScott33 min
Jun 19, 1:07 AM EDTAreal Flood AdvisoryLMKJefferson3 hr
Jun 19, 7:15 AM EDTSpecial Weather StatementLMKClark, Crawford, Dubois, Orange, Scott, Washington45 min
Jun 19, 11:30 AM EDTSpecial Weather StatementLMKDubois, Orange, Washington45 min

Nearby

Special Weather Statements in Indiana, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.